SEARCH WITHIN CONTENT
VOLUME 18 , ISSUE 4 ( April, 2014 ) > List of Articles
Rajesh Phatake, Sameer Desai, Manikanth Lodaya, Shrinivas Deshpande, Nagaraj Tankasali
Keywords : Organophosphorous poisoning, poisoning, posterior reversible encephalopathy syndrome
Citation Information : Phatake R, Desai S, Lodaya M, Deshpande S, Tankasali N. Posterior reversible encephalopathy syndrome in a patient of organophosphate poisoning. Indian J Crit Care Med 2014; 18 (4):250-252.
License: CC BY-ND 3.0
Published Online: 01-04-2014
Copyright Statement: Copyright © 2014; Jaypee Brothers Medical Publishers (P) Ltd.
A 32-year-old male presented with a history of consuming some organophosphorous compound with suicidal intention. He was treated with atropine, pralidoxime, ventilator support. During stay patient had persistent irritability, tachycardiaand hypertension despite sedation and labetalol infusion. He developed headache, visual blurring hemiparesis and focal seizures. Magnetic resonance imaging of the brain revealed multifocal hyperintensities mainly in subcortical areas of parietal and occipital regions in T2-weighted images, with increased values of Apparent Diffusion Coefficient, suggesting posterior reversible encephalopathy syndrome (PRES). The possibilities of PRES caused by organophosphorous poisoning either due to hypertension caused by autonomic deregulation or direct neurological toxicity has been discussed.
© Jaypee Brothers Medical Publishers (P) LTD.